Jump to content
CrazyBoards.org

Sign in to follow this  
lisa2712

Buspar for Social Phobia

Recommended Posts

Hi,

 

Has anyone taken buspar (generic) for social phobia and social anxiety? I've only been taking it for 1.5 weeks. I take 5 mg, three times/day (the lowest dose). Some of the side effects are bothersome, but I don't respond well to a lot of psychiatric meds, so that's nothing new for me. Do the side effects pass after a month or so? The side effects can be brutal at times. I was told by my doc I can go on a lower dose or go off it, but I want to give it the full 1-2 month trial at a therapeutic dose.

 

Thank You,

Shana

Share this post


Link to post
Share on other sites

I also take Zoloft (75 mg) and I don't feel like I can go higher on it, although my psydoc wants me to go on 100 mg.

Share this post


Link to post
Share on other sites

I also take Zoloft (75 mg) and I don't feel like I can go higher on it, although my psydoc wants me to go on 100 mg.

 

It didn't to crap for me until I got up 200.  I couldn't deal with the stomach problems that high a dose caused though.

Share this post


Link to post
Share on other sites

I have been taking buspar for almost 2 months. I started with 7.5mg twice a day. Now I'm taking 10mg twice a day...it did give me a stomach ache and headaches at first.. But that went away.. I have been feeling better until tonight I started getting something that felt like a electrical shock on my forehead and it is weird and it hurts

Share this post


Link to post
Share on other sites

I'm currently on Rivotril 0.5 mg and it really helps for anxiety but it has a good few sides like drowsiness and potential for addiction because it's a benzo..  . Short term med as far as I know..

Share this post


Link to post
Share on other sites

I tried buspar too, in one study I seen it barely beat the placebo. Some swear by it, did nothing for me. The side effects never went away for me I told my doc I have enough of it and he swithed me back on klonopin. I have also tried and still take hydroxypine which is a antihistimine but IMHO works better the buspar, at least for me. And also beats the placebo at a higher rate then I seen with buspar. There is virtually no side effects and starts working right away too. I still take it along side of klonopin. I like that combo.

Share this post


Link to post
Share on other sites

I am currently taking Buspirone (15mg b.i.d.) for Social Anxiety.

 

The way I understand Buspar is that is that it more targets the physical manifestations of anxiety (like tremors, sweaty palms, irregular heart beat, etc.) versus the psychological symptoms (the paranoia).

 

So if you don't already have your anxiety in control to some extent - like if you don't know how to/are not able to implement therapy tactics to control anxiety (or are not on a second stable medication to control the psychological manifestations) then Buspar isn't going to do much of anything for you.

 

I spent years on a Klonopin and Geodon cocktail with kicked my Severe Social Anxiety and Depression in the ass. However after the Klonopin chemical dependency issue arose, I decided to take a different route so I wouldn't be so dependent on medication. I am currently in CBT/DBT combo therapy for my Social Anxiety while taking Buspar; strictly using therapy as my primary treatment and Buspar as a helpful tool for implementing my techniques (i.e. it helps me not stutter during conversation, or sweat too much in crowds, or tremble when in social situations - which all in turn helps my anxiety even more). 

 

I understand a lot of people are not able to use therapy as their primary treatment when it comes to anxiety (and I'm not promoting it, I am pro meds). However it's just what I am doing and what Buspar seems to mostly help with. It doesn't seem to be made to stabilize anxiety at a high state, especially on it's own.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By sming
      Hey,
      So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will. 
      So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
      200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
      150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
      15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
      150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
      For example, today I'm splitting (some of) the 6am batch into two and  taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play. 
      Cheers , Pete
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
    • By Mms
      I just started Busar yesterday (2.5 mg twice a day) and am experiencing a terrible headache accompanied by blurred vision, dizziness, and thinking difficulties. It basically feels like the front of my brain is in a headachy fog.
      I wanted to know
      1) Has any one else experienced this with Buspar and how long did it take to go away?
      2) How do you continue taking medication when it feels like you're poisoning your body? - Is it worth it? Does it go away?
    • By standingnsunshine
      I was diagnosed bipolar about 7 years ago around the same time as my first suicide attempt. Long story short - I rejected the diagnosis and eventually went off all meds because I thought my issues stemmed from the stress of nursing school. School over - no meds needed. 
      About 3 years later, started seeing a new psychiatrist and taking antidepressants. I actually felt like I had my life back... 
      Then, at some point recently, my son died. I had an affair. My husband and I had another  child. And then affair was discovered by my husband. The intense guilt and depression led me to try to kill myself, and I recently endured my first psychiatric hospitalization. 
      Wellbutrin and buspar were once my miracle cocktail. I'm still on those, plus lamictal, plus latuda. Latuda is not helping me. It may have cleared my suicidal thinking, but over all... I feel lost, stuck, hopeless, and let down. I've reached out to my psychiatrist for help so many times, and I'm screwed over by the incompetent office staff each time. 
      Can someone just tell me it gets better? Do I even deserve better after  what I've done? I'm paranoid and delusional. My intrusive thoughts seem worse each day. I want to believe it gets better. Ive dropped down to working part time and I'm seriously considering quitting. 
      It used to be that I only felt competent at being a mother. But now I don't even feel I can do that right. 
      I'm a mess.
      Is there any hope? If a med didn't work for you, did you find a med that did help? I want to feel like myself again... I feel so let down that latuda isn't helping me. 
      Thanks for listening...
×
×
  • Create New...